Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Topeka, KS

February 28, 2012Douglas County, Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Feb 28, 2012, 9:21 PM CST for Douglas County, Jefferson County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2012, 9:21 PM CST (03:21 UTC)
Expired
Feb 28, 2012, 10:00 PM CST
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS

The radar

The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:35 PM CSTHAIL 14 Ssw Lecompton, KS
Feb 28, 9:44 PM CSTTSTM WND DMG2 Wnw Lawrence, KSLIVE TREE BLOWN DOWN
Feb 28, 9:47 PM CSTTSTM WND GST 61Lawrence, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 8:10 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS53 KTOP 290321
SVRTOP
KSC045-087-290400-
/O.NEW.KTOP.SV.W.0006.120229T0321Z-120229T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CST TUE FEB 28 2012

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1000 PM CST

* AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF GRANTVILLE...OR OVER SOUTHEASTERN TOPEKA...MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRANTVILLE...
  CLINTON LAKE...
  CLINTON...
  MERIDEN...
  LECOMPTON...
  PERRY...
  PERRY LAKE...
  OZAWKIE...
  WILLIAMSTOWN...
  LAWRENCE...
  OSKALOOSA...
  MCLOUTH...
  NORTONVILLE...
  WINCHESTER...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3912 9518 3897 9518 3886 9550 3906 9550
      3907 9551 3907 9555 3905 9558 3907 9560
      3922 9559 3943 9534 3942 9518 3916 9517
TIME...MOT...LOC 0321Z 243DEG 57KT 3901 9562
WIND...HAIL 60MPH 1.00IN

$$

BLAIR
1 follow-up statement
978 
WWUS53 KTOP 290347
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CST TUE FEB 28 2012

KSC045-087-290400-
/O.CON.KTOP.SV.W.0006.000000T0000Z-120229T0400Z/
JEFFERSON-DOUGLAS-
947 PM CST TUE FEB 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHWESTERN DOUGLAS AND SOUTHEASTERN JEFFERSON COUNTIES...

AT 944 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF LAWRENCE
AIRPORT...OR 8 MILES WEST OF TONGANOXIE...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3912 9518 3897 9518 3886 9550 3906 9550
      3933 9528 3942 9518 3916 9517
TIME...MOT...LOC 0348Z 243DEG 57KT 3913 9516
WIND...HAIL 60MPH 1.00IN

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:43 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 28, 6:43 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
643 PM CST TUE FEB 28 2012

...UPDATE TO AVIATION...

.DISCUSSION...

SHORT TERM - THROUGH WEDNESDAY...

AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS HAS PUSHED EAST OF THE
FORECAST AREA THIS AFTERNOON WITH A LULL IN THE PRECIPITATION DURING
THE LATE AFTERNOON HOURS. LOW LEVEL MOISTURE CONTINUES TO RAPIDLY
STREAM NORTH WITH DEWPOINTS IN THE UPPER 50S IN SOUTH CENTRAL KANSAS
AND CONTINUING THE NORTHWARD ADVECTION. AT 21Z...THE DRY LINE
EXTENDED FROM NEAR NORTON KANSAS TO DODGE CITY KANSAS AND WAS
PROGRESSING EAST. THE UPPER LEVEL VORT MAX OVER NORTHEAST COLORADO
WAS MOVING EAST WITH EVIDENCE OF A PIECE OF ENERGY APPROACHING
NORTHWEST KANSAS. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY
LINE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IMMEDIATELY AHEAD OF
THE SURFACE LOW AND UPPER ENERGY.

IT APPEARS THAT THE CURRENT LULL IN PRECIPITATION WILL LAST UNTIL
THE STRONG FORCING ALONG THE DRY LINE CROSSES THE AREA THIS EVENING.
EXPECT THE DRY LINE TO APPROACH CONCORDIA AROUND 7 PM...MANHATTAN BY
9 PM...AND TOPEKA BY 10 PM. ANTICIPATE ABOUT AN 80 MILE WIDE BAND OF
SURFACE BASED INSTABILITY TO PERSIST ALONG AND IMMEDIATELY AHEAD OF
THE DRY LINE AS IT CROSSES THE AREA WITH SBCAPE UP TO 750 J/KG. 0-6
KM SHEAR OF 70+ KTS AND 0-1 SHEAR AROUND 35 KTS WILL SUPPORT
EMBEDDED ROTATION WITHIN ANY UPDRAFTS THAT ARE ABLE TO SUSTAIN
THEMSELVES IN SUCH A HIGH SHEAR ENVIRONMENT. THOSE STORMS WOULD THEN
LIKELY HAVE A VERY FAST STORM MOTION ON THE ORDER OF 50 TO 60 KTS.
CONVECTIVE COVERAGE AND INTENSITY ARE IN QUESTION WITH THE MOST
LIKELY AREAS TO SEE STORMS CONSISTING OF NORTH CENTRAL KANSAS EARLY
THIS EVENING AND EAST CENTRAL KANSAS LATE IN THE EVENING. IT IS ALSO
POSSIBLE THAT A BROKEN LINE OF STORMS WILL TRAVERSE THE ENTIRE
FORECAST AREA AS WELL IF FORCING IS SUFFICIENT. UNCERTAINTY
REGARDING CONVECTIVE INTENSITY IS ROOTED IN THE CAPE/SHEAR
RELATIONSHIP AS UPDRAFTS MAY BE OVERSHEARED. IF UPDRAFTS CAN SUSTAIN
THEMSELVES THROUGH THE IMPRESSIVE SHEAR PROFILE...THEN MORE ROBUST
UPDRAFTS WOULD BE EXPECTED.

IT APPEARS THAT HAIL WILL BE COMMON WITH MOST SUSTAINED UPDRAFTS...
BUT LARGE HAIL WILL BE HARDER TO COME BY WITH MARGINAL POTENTIAL FOR
ANYTHING LARGER THAN QUARTER SIZE. DAMAGING WINDS IN THE 60 TO 65
MPH RANGE WILL BE POSSIBLE UNDER STRONGER DOWNDRAFTS...MAINLY DUE TO
ALL OF THE AMBIENT WIND ENERGY JUST OFF THE SURFACE. THE SUBSTANTIAL
AMOUNT OF LOW LEVEL WIND SHEAR...VERY LOW LCL VALUES...AND 0-3 KM
CAPE SUGGEST A LOW END TORNADO THREAT AS WELL IF ROBUST UPDRAFTS ARE
SUSTAINED.

WEST WINDS WILL OVERTAKE THE AREA AS THE DRY LINE PASSES...BRINGING
AN END TO PRECIPITATION. WEDNESDAY WILL BE DRY...WINDY...AND WARM
GIVEN THAT THERE IS NOT MUCH COLD AIR ASSOCIATED WITH THIS SYSTEM.
DEEP MIXING WILL ALSO PROMOTE WARM TEMPS...WIND GUSTS AND LOW
DEWPOINTS AT THE SURFACE. WILL NEED TO MONITOR FIRE WEATHER FOR THE
POTENTIAL OF EXTREME FIRE DANGER IN THE AREA.

BARJENBRUCH

MID RANGE AND EXTENDED FORECAST (THURSDAY THROUGH TUESDAY)...

WARMING TREND STILL ON TAP FOR THURSDAY AS SOUTHERLY FLOW USHERS
SOME WARMER AIR INTO THE FORECAST AREA. DEEP MIXING TO AROUND 800 MB
WILL ENHANCE THE WARMING ON THURSDAY. OBTAINED THE FORECAST HIGH FOR
THURSDAY BY MIXING AIR PARCELS FROM APPROXIMATELY 800 MB TO THE
SURFACE. THE RESULTING HIGHS FOR THURSDAY WILL BE IN THE MID TO
UPPER 60 DEGREE RANGE WITH SOME AREAS ALONG AND SOUTH OF INTERSTATE
70 POSSIBLY REACHING ABOVE 70 DEGREES FOR THURSDAY. AS THE SURFACE
TROUGH RESPONSIBLE FOR THE WARMING THURSDAY WARMING TREND MOVES OFF
TO THE EAST A SURFACE COLD FRONT WILL PUSH INTO THE AREA ON THE
LEADING EDGE OF A SURFACE HIGH PRESSURE RIDGE. EXPECT A GRADUAL COOL
DOWN AS THE COOLER AIR MASS WORKS ITS WAY INTO THE AREA. MODELS
STILL SUGGESTING THAT A BROAD UPPER LEVEL TROUGH WILL DIG ITS WAY
SOUTH AND EAST THROUGH THE NORTHERN AND CENTRAL PLAINS FOR FRIDAY.
FRIDAY COULD BRING A PERIOD OF VERY LIGHT PRECIPITATION AS THE BEST
UPPER FORCING COMES THROUGH. MOISTURE WILL BE FAIRLY
MEAGER...ESPECIALLY IN THE LOWEST 150 MB...SO IT WILL BE TOUGH TO
GET MUCH IN THE WAY OF ACCUMULATION FROM THIS SYSTEM. AREAS WITH THE
BEST CHANCE FOR ACCUMULATING PRECIP WILL BE NORTH OF HIGHWAY
24...BUT EVEN IN THESE AREAS LESS THAN A TENTH OF AN INCH OF PRECIP
IS THE LIKELY SCENARIO. THERMAL PROFILES INDICATE SOME UNCERTAINTY
TO PRECIP MODE AS IT LOOKS AS THOUGH THE DENDRITIC GROWTH LAYER
COULD GET SATURATED...BUT SURFACE TEMPERATURES SHOULD REMAIN ABOVE
FREEZING. THESE FACTORS SHOULD LIMIT THE PRECIP TOTAL AND MITIGATE
EVEN MORE THE LIKELIHOOD OF ACCUMULATING SNOW. WILL NOT RULE OUT THE
POSSIBILITY OF SOME SNOW ACCUMULATION FRIDAY MORNING...BUT IT SHOULD
BE QUITE LIGHT.

NORTHWEST FLOW EXPECTED TO SHAPE UP OVER THE FORECAST AREA THROUGH
THE WEEKEND BRINGING COOLER NEAR SEASONAL NORMAL TEMPERATURES. DRY
FORECAST IS EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
SOUTHERLY FLOW AND UPPER RIDGING THEN MOVES INTO THE AREA FOR THE
EARLY PART OF NEXT WEEK...WHICH WOULD ALLOW FOR A WARMING TREND
EARLY NEXT WEEK. CURRENTLY EXPECTING TEMPS TO GET INTO THE LOWER TO
MID 60S...BUT THE POSSIBILITY EXISTS FOR EVEN WARMER TEMPS INTO NEXT
WEEK.

JL

&&

.AVIATION...

MVFR CIGS 1500-2500 FEET WILL PERSIST IN THE TAFS UNTIL DRY SLOT
MOVES IN FROM THE WEST 03-05Z TIME FRAME WITH CLEARING SKIES.
AHEAD OF THE DRYLINE THUNDERSTORMS CONTINUE TO DEVELOP ALONG IT
AND ARE EXPECTED TO IMPACT TAFS SITES IN THIS SAME TIME FRAME AS
WELL. GUSTY SOUTH WINDS TO 25 KTS WILL VEER TO THE SOUTHWEST THEN
WEST BEHIND THE DRYLINE. VFR THE REMAINDER OF THE FCST BEYOND 05Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 28, 3:55 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CST TUE FEB 28 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-292200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
355 PM CST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA DURING THE LATE
AFTERNOON AND EVENING HOURS. HAIL UP TO THE SIZE OF QUARTERS AND
DAMAGING WINDS UP TO 65 MPH WILL BE POSSIBLE. THERE IS ALSO
POTENTIAL FOR TORNADOES TO DEVELOP IN NORTH CENTRAL KANSAS EARLY
THIS AFTERNOON...AND ACROSS THE REST OF EASTERN KANSAS DURING THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY HIGH FIRE DANGER IS EXPECTED ON WEDNESDAY ACROSS THE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM IN NORTH CENTRAL
KANSAS...AND FROM 8 PM THROUGH 1 AM IN NORTHEAST AND EAST CENTRAL
KANSAS.

In the hours before

Special weather statement, Feb 28, 8:48 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CST TUE FEB 28 2012

KSZ009-010-290315-
MARSHALL-WASHINGTON-
848 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND
NORTHEASTERN WASHINGTON COUNTIES...

THROUGH 915 PM CST...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 60
MPH ACROSS PORTIONS OF NORTHWESTERN MARSHALL AND NORTHEASTERN
WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE HANOVER...OKETO AND SUMMERFIELD.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 4000 9630 3973 9697 3998 9708 4001 9702
TIME...MOT...LOC 0248Z 236DEG 54KT 3990 9680
Local storm report, Feb 28, 8:57 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             ESE ESKRIDGE            38.86N 96.11W
02/28/2012  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            35-45 MPH WINDS

&&

MRC
Local storm report, Feb 28, 9:05 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
905 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             5 NNW HARVEYVILLE       38.87N 95.98W
02/28/2012  E0.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&

MRC
Local storm report, Feb 28, 9:12 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             3 SSW AUBURN            38.86N 95.83W
02/28/2012  E0.75 INCH       OSAGE              KS   TRAINED SPOTTER

&&

MRC
Local storm report, Feb 28, 9:20 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
920 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             7 WSW TOPEKA            39.02N 95.80W
02/28/2012  M0.88 INCH       SHAWNEE            KS   TRAINED SPOTTER

&&

GARGAN
Local storm report, Feb 28, 9:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     SW HARVEYVILLE          38.79N 95.96W
02/28/2012                   WABAUNSEE          KS   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN ON HOME. TIME ESTIMATED

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:04 PM CSTTornado WarningTOPRepublic20 min
Feb 28, 6:50 PM CSTSpecial Weather StatementTOPOttawa25 min
Feb 28, 7:16 PM CSTSevere Thunderstorm WarningTOPClay, Cloud, Washington44 min
Feb 28, 7:41 PM CSTSpecial Weather StatementTOPRepublic34 min
Feb 28, 7:57 PM CSTTornado WarningTOPMorris33 min
Feb 28, 8:11 PM CSTSpecial Weather StatementTOPMarshall34 min
Feb 28, 8:17 PM CSTSpecial Weather StatementTOPWashington28 min
Feb 28, 8:28 PM CSTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee47 min
Feb 28, 8:48 PM CSTSpecial Weather StatementTOPMarshall27 min
Feb 28, 9:03 PM CSTSevere Thunderstorm WarningTOPOsage, Shawnee42 min
Feb 28, 9:53 PM CSTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage, Shawnee36 min
Feb 28, 9:58 PM CSTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin47 min
Feb 28, 10:10 PM CSTTornado WarningTOPDouglas14 min
Feb 29, 4:10 AM CSTRed Flag WarningTOPAnderson, Coffey, Dickinson, Lyon, Morris, Ottawa14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.